Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Geriatr Med. 2012 May;28(2):173-86. doi: 10.1016/j.cger.2012.01.002.

Polypharmacy, adverse drug reactions, and geriatric syndromes.

Author information

1
Jefferson School of Pharmacy, Thomas Jefferson University, Philadelphia, PA 19107, USA. bhavik.shah@jefferson.edu

Abstract

The elderly are at risk for polypharmacy, which is associated with significant consequences such as adverse effects, medication nonadherence, drug-drug and drug-disease interactions, and increased risk of geriatric syndromes. Providers should evaluate all existing medications at each patient visit for appropriateness and weigh the risks and benefits of starting new medications to minimize polypharmacy.

PMID:
22500537
DOI:
10.1016/j.cger.2012.01.002
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center